Texas, 2007Hail in Texas, October 15, 2007
October 15, 2007 · NWS SJT · 1 event in 1 county or zone
A late season severe thunderstorm impacted the town of Telegraph Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late season severe thunderstorm impacted the town of Telegraph Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 15, 5:33 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Oct 15, 5:33 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 AM CDT MON OCT 15 2007
.AVIATION...
A COLD FRONT WAS LOCATED ALONG A LINE FROM EAST OF WICHITA FALLS
TO CISCO TO STERLING CITY TO MIDLAND AND TSRA HAVE DEVELOPED
ALONG AND AHEAD OF A COLD FRONT LOCATED FROM. THE FRONT WILL
CONTINUE TO MOVE SOUTH ACROSS THE HEARTLAND AND NORTHWEST HILL
COUNTRY THIS MORNING. MVFR CIGS ARE ASSOCIATED WITH THE TSRA BUT
ONCE THEY MOVE THROUGH CIGS WILL BECOME VFR. WINDS WERE SHIFTING
TO THE NORTH/NORTHEAST BEHIND THE FRONT BUT REMAINED AROUND 10 KTS.
&&
.PREV DISCUSSION... /ISSUED 400 AM CDT MON OCT 15 2007/
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 76 56 82 67 / 30 10 10 20
SAN ANGELO 79 60 84 65 / 40 10 10 20
JUNCTION 80 61 85 66 / 50 20 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/99/28
Hazardous weather outlook, Oct 15, 4:15 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
515 AM CDT MON OCT 15 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-152100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
515 AM CDT MON OCT 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL CONTINUE TO MOVE SOUTH-EASTWARD ACROSS WEST
CENTRAL TEXAS TODAY. THUNDERSTORMS WILL BE STRONG AND BE CAPABLE OF
BECOMING SEVERE. MAIN THREAT AREAS WILL BE ALONG AND SOUTHEAST OF A
LINE FROM ALBANY...ABILENE...ROBERT LEE...TO SOUTH OF BIG LAKE THIS
MORNING PROGRESSING DURING THE DAY WITH THE FRONT. THE MAIN THREAT
WITH THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALLY
HEAVY RAINFALL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AN UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE FOR
THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TUESDAY NIGHT INTO WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE BY NEEDED BRIEFLY THIS MORNING IN THOSE
COUNTIES ALONG AND AHEAD OF THE FRONT.
11/KEISER
In the hours before
Special weather statement, Oct 15, 3:34 AM CST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
434 AM CDT MON OCT 15 2007
TXZ071-072-151030-
TOM GREEN TX-IRION TX-
434 AM CDT MON OCT 15 2007
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT FOR TOM GREEN
AND IRION COUNTIES...
AT 431 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
10 MILES NORTHEAST OF SAN ANGELO TO 11 MILES NORTHEAST OF
MERTZON...MOVING EAST AT 25 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
SAN ANGELO AND HARRIET BY 445 AM CDT
CHRISTOVAL AND VERIBEST BY 505 AM CDT
WALL BY 500 AM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Oct 15, 8:55 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
955 AM CDT MON OCT 15 2007
TXZ078-169-151600-
SUTTON TX-KIMBLE TX-
955 AM CDT MON OCT 15 2007
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT FOR SUTTON
AND KIMBLE COUNTIES...
AT 954 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 18 MILES SOUTHWEST OF ROOSEVELT...OR
ABOUT 20 MILES NORTH OF ROCKSPRINGS...MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
TELEGRAPH BY 1030 AM CDT
SOUTH LLANO RIVER STATE PARK BY 1045 AM CDT
JUNCTION BY 1050 AM CDT
SEGOVIA BY 1055 AM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL OF 1 TO PERHAPS 2 INCHES WILL CAUSE PONDING OF WATER
ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Hail, Kimble
- When
- October 15, 9:30 AM CST to 9:45 AM CST
- Where
- Kimble County, 0.6 mi W of Telegraph to (Jct)kimble Co Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.330, -99.910
A large amount of penny size hail 6 inches deep in places was reported.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, October 15 to 26, 2007$250,000 · 3 events
- Flooding in Iowa, October 15, 2007$225,000 · 3 events
- Damaging Winds in Texas, October 15, 2007$15,000 · 52 kt wind · 2 events
- Flash Flood and Flooding in Kansas, October 15 to 18, 20073 events
- Flooding in Missouri, October 15 to 17, 20072 events
- Flash Flooding in Texas, October 15, 2007$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62251.